Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 3, NWS Brownsville, TX

March 27, 2025Hidalgo County, Texas

NWS Brownsville, TX issued this tornado warning at Mar 27, 2025, 3:09 PM CDT for Hidalgo County, Texas. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2025, 3:09 PM CDT (20:09 UTC)
Expired
Mar 27, 2025, 3:17 PM CDT
In force
8 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 90 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

321 
WFUS54 KBRO 272009
TORBRO
TXC215-272045-
/O.NEW.KBRO.TO.W.0003.250327T2009Z-250327T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Brownsville TX
309 PM CDT Thu Mar 27 2025

The National Weather Service in Brownsville has issued a

* Tornado Warning for...
  Central Hidalgo County in Deep South Texas...

* Until 345 PM CDT.

* At 309 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Hendricks Elementary School, or over North
  McAllen, moving north at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Olivero Garza Sr Elementary School and Bicentennial Park around 
  315 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Mcallen Dog Park, Michael E Fossum Middle School, Robin Park, Retama
Park, De La Vina Elementary School, and Mcallen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.

&&

LAT...LON 2621 9821 2621 9829 2631 9829 2631 9818
TIME...MOT...LOC 2009Z 187DEG 14KT 2626 9825 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

60-BE
1 follow-up statement
742 
WWUS54 KBRO 272017
SVSBRO

Severe Weather Statement
National Weather Service Brownsville TX
317 PM CDT Thu Mar 27 2025

TXC215-272027-
/O.CAN.KBRO.TO.W.0003.000000T0000Z-250327T2045Z/
Hidalgo TX-
317 PM CDT Thu Mar 27 2025

...THE TORNADO WARNING FOR CENTRAL HIDALGO COUNTY IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

&&

LAT...LON 2621 9821 2621 9829 2631 9829 2631 9818
TIME...MOT...LOC 2015Z 187DEG 14KT 2629 9825 

$$

60-BE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this tornado warning went out at Mar 27, 12:31 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 27, 12:31 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1231 PM CDT Thu Mar 27 2025

...New AVIATION...

.SHORT TERM...
(Today through Friday)
Issued at 306 AM CDT Thu Mar 27 2025

Key messages:

* Flood Watch has been expanded to include all of Deep South Texas
  and the Rio Grande Valley.

* Hail and gusty winds remain as the main concern for severe weather
  hazards, however tornadoes are possible as well.

Based on the current pattern of how storms have been developing and
their tracks, along with the latest guidance from WPC, the Flood
Watch has been expanded for all of Deep South Texas and the Rio
Grande Valley. As mentioned before, the current WPC guidance has the
western parts of Starr and Zapata are in a marginal risk (level 1 of
4) for excessive rainfall, most of the CWA is now in a slight risk
(level 2 of 4) for excessive rainfall, and the northeastern portion
of Kenedy county is now in a moderate risk (level 3 of 4) for
excessive rainfall. While multiple Flash Flood Advisories have been
issued for many parts of the CWA tonight, more rain is expected
through Friday morning thus the concerns for more flooding are
expected to increase. Plenty of low-level moisture continues to move
into the region as indicated by a special midnight release that
recorded PWAT values of 2.09 inches. Considering that more favorable
synoptic scale forcing is expected to move over the region during
the day today, the environment still seems very favorable for the
development of more showers and thunderstorms that are capable of
producing heavy rainfall. Current CAM model guidance does suggest
that more showers and thunderstorms can develop over the same areas
leading to training convective cells furthering the increase in the
concern for flash flood.

While the focus for this event is mostly on flooding rain, that is
not to discredit the potential for severe weather. SPC has all of
Deep South Texas and the Rio Grande Valley in slight risk (level 2
of 5) for severe weather today, and then keeps most of the CWA in a
marginal risk (level 1 of 5) for severe weather for tomorrow. The
main hazards continue to be with gusty winds and hail, however there
is a low possibility of weak tornadoes occurring as well.

As the day on Friday progresses, the frontal boundary that was
helping to produce the showers and thunderstorms will move off
towards the north and rain chances will begin to decrease west to
east as it does so allowing for generally rain-free conditions to
take over for the rest of the short term forecast period.

As for the temperatures, the high temperatures for both today and
Friday are expected to be generally in the range of the upper 70s to
mid 80s. While the low temperatures are expected to be in the 60s
with a few places getting into the lower 70s.

Lastly, there is a moderate risk of rip currents for today, however
by tonight the waves and swell are both expected to increase. This
will result in a High Risk of Rip Currents for tonight and Friday.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 306 AM CDT Thu Mar 27 2025

Dry weather and warming temperatures will prevail through the long
term. The 500mb trough axis swings east of the region by Friday
evening as a near zonal flow aloft develops over the region. There
is a low chance (20 percent) of showers and thunderstorms across the
Gulf waters. Otherwise, rain-free conditions are expected through
the period. A weak cold front may approach the region Monday into
Tuesday before stalling. Overnight low temperatures start this
weekend in the 60s warming into the lower 70s by midweek. Very warm
to hot temperatures are forecast into late next week as strong
ridging builds over Mexico extending into south Texas. Highs will
range from the mid to upper 80s to lower 90s across much of the area
on Saturday, except for the 70s at the beaches. Daytime high
temperatures are expected to reach the low to mid 90s, except near
the coast, across much of the region Sunday through late week.
Wednesday appears to be the warmest day of the week, with high
temperatures well into the 90s with a few locations approaching the
triple digits across the Rio Grande Plains. Some heat indices next
week may reach 100 degrees, especially during the afternoon on Tuesday
and Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Thu Mar 27 2025

Currently, conditions vary widely from IFR at KMFE, VFR at KHRL
and MVFR at KBRO; a bit of clearing has worked its ways over KHRL
and KBRO at this time. However, to the northwest of all
aerodromes, strong to severe thunderstorms are forming a line.
There is some agreement among the HRRR and RAP models that this
line will work its way south and eastward throughout the afternoon
and early evening hours. Am expecting prevailing conditions to
gradually deteriorate, from west to east, to MVFR and, or, IFR
throughout this time frame as clouds build ahead of the storms. As
the storms arrive, expect conditions similar to this morning with
frequent lightning, strong and variable winds, heavy rain as well
as the potential for small hail. Overnight, further rounds of
thunderstorms and heavy rain are possible before clearing
throughout tomorrow morning after the final round of storms move
through.

&&

.MARINE...
Issued at 306 AM CDT Thu Mar 27 2025

Today through Friday...Showers and thunderstorms are expected to
bring locally elevated winds and seas along with reduced visibility
to the Laguna Madre and the Gulf Waters through Friday. In addition
to that the pressure gradient is expected to tighten tonight
resulting in moderate southeasterly winds and moderate seas that
will most likely need Small Craft Exercise Caution. However a low-
end Small Craft Advisory cannot be ruled out at this time.

Friday night through Wednesday...Ongoing Small Craft Exercise
Caution to possible low-end Small Craft Advisories may linger
across the Gulf waters Friday night into Saturday, especially
across the offshore waters. There is a low chance (20 percent) of
showers and thunderstorms across the offshore Gulf waters Friday
night. The pressure gradient is expected to relax by Saturday
night leading to improving marine conditions. Light to moderate
winds and low to moderate seas are expected through the rest of
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             82  69  81  70 /  50  80  60   0
HARLINGEN               84  67  82  67 /  70  80  70   0
MCALLEN                 85  70  84  70 /  70  80  70   0
RIO GRANDE CITY         82  67  84  68 /  80  80  50   0
SOUTH PADRE ISLAND      77  68  76  69 /  50  80  60   0
BAYVIEW/PORT ISABEL     81  67  81  68 /  60  80  70   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Friday morning for TXZ248>255-351-353>355-
     451-454-455.

     High Rip Current Risk from 7 PM CDT this evening through Friday
     evening for TXZ451-454-455.

GM...Small Craft Advisory until 1 PM CDT Friday for GMZ130-132-135-
     150-155-170-175.

&&

SHORT TERM...64-Katz
LONG TERM....59-GB
AVIATION...65-Irish

In the hours before

Special weather statement, Mar 27, 12:40 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1240 PM CDT Thu Mar 27 2025

TXZ252-271815-
Starr TX-
1240 PM CDT Thu Mar 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN STARR COUNTY
THROUGH 115 PM CDT...

At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Las Lomas, or near Rio Grande City, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Rosita, Starr County Memorial Hospital, La Puerta, Ringgold Middle
School, La Casita, La Victoria, Rio Grande City, Los Alvarez, Rio
Grande City--roma, and Fort Ringgold County Park.

This includes US Highway 83 between mile markers 814 and 832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2627 9872 2628 9872 2629 9871 2630 9873
      2630 9875 2631 9875 2631 9874 2633 9875
      2633 9878 2637 9880 2636 9888 2638 9892
      2639 9893 2640 9895 2656 9873 2647 9848
      2636 9854 2628 9870 2627 9871
TIME...MOT...LOC 1740Z 247DEG 23KT 2642 9875

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

88-RC
Local storm report, Mar 27, 2:01 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
201 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     Flash Flood      4 SSW Combes            26.19N 97.76W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Management reported a closed road
            due to flash flooding in Palm Valley near
            the intersection of Queens Sago Dr and
            Stuart Place Rd.

&&

ATE
Local storm report, Mar 27, 2:08 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Brownsville TX
208 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Flash Flood      5 E Brownsville         25.93N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported a stranded
            vehicle on the road due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:12 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
212 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     Flash Flood      4 E Brownsville         25.92N 97.41W
03/27/2025                   Cameron            TX   Emergency Mngr

            Emergency Manager reported water being
            pumped out a house due to flash flooding.

&&

ATE
Local storm report, Mar 27, 2:20 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
220 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     Flash Flood      6 E La Gloria           26.71N 98.44W
03/27/2025                   Starr              TX   Public

            Public reported water getting into a
            building.

&&

ATE
Local storm report, Mar 27, 2:57 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Brownsville TX
257 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     Tstm Wnd Dmg     Penitas                 26.23N 98.45W
03/27/2025                   Hidalgo            TX   Emergency Mngr

            Emergency manager reported trees downs and
            power outages.

&&

ATE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBROStarr, Zapata51 min
Mar 26, 7:49 PM CDTSevere Thunderstorm WarningBROStarr41 min
Mar 26, 8:04 PM CDTSpecial Weather StatementBROBrooks41 min
Mar 26, 9:20 PM CDTSpecial Weather StatementBROKenedy40 min
Mar 26, 11:33 PM CDTSpecial Weather StatementBROHidalgo42 min
Mar 26, 11:50 PM CDTSpecial Weather StatementBROZapata25 min
Mar 27, 12:23 AM CDTAreal Flood AdvisoryBROWillacy32 min
Mar 27, 1:44 AM CDTAreal Flood AdvisoryBROCameron, Willacy2 hr
Mar 27, 2:06 AM CDTAreal Flood AdvisoryBROStarr, Zapata114 min
Mar 27, 2:26 AM CDTSpecial Weather StatementBROCameron34 min
Mar 27, 2:43 AM CDTSpecial Weather StatementBROCameron32 min
Mar 27, 2:49 AM CDTRip Current StatementBROCameron, Kenedy, Willacy40 hr
Mar 27, 2:56 AM CDTSpecial Marine WarningBRO19 min
Mar 27, 3:09 AM CDTAreal Flood AdvisoryBROCameron2 hr
Mar 27, 3:28 AM CDTSpecial Weather StatementBROCameron32 min
Mar 27, 3:44 AM CDTAreal Flood AdvisoryBROCameron2 hr
Mar 27, 5:09 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy2 hr
Mar 27, 5:37 AM CDTAreal Flood AdvisoryBROCameron113 min
Mar 27, 6:13 AM CDTSpecial Weather StatementBROCameron47 min
Mar 27, 6:33 AM CDTAreal Flood AdvisoryBROCameron117 min
Mar 27, 7:05 AM CDTSpecial Weather StatementBROCameron40 min
Mar 27, 7:10 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Willacy50 min
Mar 27, 7:31 AM CDTSpecial Weather StatementBROZapata59 min
Mar 27, 7:56 AM CDTSpecial Marine WarningBRO34 min
Mar 27, 8:29 AM CDTSpecial Weather StatementBROZapata46 min
Mar 27, 8:31 AM CDTSpecial Weather StatementBROStarr44 min
Mar 27, 8:40 AM CDTFlash Flood WarningBROCameron3 hr
Mar 27, 8:45 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr3 hr
Mar 27, 8:59 AM CDTSpecial Weather StatementBROJim Hogg46 min
Mar 27, 9:17 AM CDTSmall Craft AdvisoryBRO28 hr
Mar 27, 10:00 AM CDTSpecial Weather StatementBROBrooks45 min
Mar 27, 10:37 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata3 hr
Mar 27, 11:01 AM CDTSpecial Weather StatementBROBrooks44 min
Mar 27, 11:15 AM CDTSpecial Weather StatementBROZapata45 min
Mar 27, 11:29 AM CDTSpecial Weather StatementBROStarr31 min
Mar 27, 11:35 AM CDTAreal Flood WarningBROCameron3 hr
Mar 27, 11:39 AM CDTSpecial Weather StatementBROBrooks36 min
Mar 27, 12:01 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Starr44 min
Mar 27, 12:34 PM CDTSevere Thunderstorm Warning Considerable damage threatBROBrooks, Hidalgo, Kenedy41 min
Mar 27, 12:40 PM CDTSpecial Weather StatementBROStarr35 min
Mar 27, 1:09 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy36 min
Mar 27, 1:16 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr44 min
Mar 27, 1:32 PM CDTTornado WarningBROHidalgo, Starr15 min
Mar 27, 1:34 PM CDTFlash Flood WarningBROHidalgo, Starr13 hr
Mar 27, 1:38 PM CDTSevere Thunderstorm WarningBROHidalgo, Kenedy, Willacy19 min
Mar 27, 1:53 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr52 min
Mar 27, 2:22 PM CDTTornado WarningBROHidalgo23 min
Mar 27, 2:33 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo42 min
Mar 27, 3:05 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo40 min
Mar 27, 3:21 PM CDTFlash Flood WarningBROHidalgo6 hr
Mar 27, 3:22 PM CDTAreal Flood AdvisoryBROHidalgo3 hr
Mar 27, 3:42 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy63 min
Mar 27, 3:45 PM CDTTornado WarningBROHidalgo30 min
Mar 27, 4:21 PM CDTSevere Thunderstorm Warning Considerable damage threatBROCameron, Willacy54 min
Mar 27, 4:25 PM CDTFlash Flood WarningBROHidalgo5 hr
Mar 27, 5:07 PM CDTSevere Thunderstorm WarningBROCameron, Willacy68 min
Mar 27, 5:11 PM CDTTornado WarningBROHidalgo12 min
Mar 27, 5:23 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo37 min
Mar 27, 5:30 PM CDTSpecial Marine WarningBRO45 min
Mar 27, 5:50 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo40 min
Mar 27, 6:01 PM CDTFlash Flood WarningBROCameron, Willacy7 hr
Mar 27, 6:05 PM CDTSevere Thunderstorm WarningBROCameron, Willacy40 min
Mar 27, 6:13 PM CDTSpecial Weather StatementBROWillacy47 min
Mar 27, 6:14 PM CDTSpecial Marine WarningBRO46 min
Mar 27, 6:23 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatBROHidalgo3 hr
Mar 27, 6:37 PM CDTSevere Thunderstorm WarningBROCameron, Willacy38 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr30 min
Mar 27, 6:49 PM CDTSevere Thunderstorm WarningBROCameron, Willacy41 min
Mar 27, 6:58 PM CDTSpecial Marine WarningBRO47 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.